Alert archive / Michigan / Gale Warnings in 2015
Gale Warning 17, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Dec 27, 2015, 3:33 AM EST. It took effect at Dec 28, 2015, 7:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2015, 3:33 AM EST (08:33 UTC)
- In effect from
- Dec 28, 2015, 7:00 AM EST
- Expired
- Dec 29, 2015, 12:26 AM EST
- In force
- 17 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
148 WHUS73 KGRR 270833 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 333 AM EST SUN DEC 27 2015 LMZ844>849-271645- /O.CON.KGRR.SC.Y.0075.000000T0000Z-151228T1200Z/ /O.NEW.KGRR.GL.W.0017.151228T1200Z-151229T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 333 AM EST SUN DEC 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 1 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 1 AM EST TUESDAY. * WINDS...EAST/NORTHEAST WINDS 10 TO 20 KNOTS BECOMING NORTHWEST 15 TO 25 KNOTS SUNDAY AND INCREASING TO 35 KNOT GALES MONDAY. * WAVES...BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
9 follow-up statements
013 WHUS73 KGRR 271815 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 115 PM EST SUN DEC 27 2015 LMZ844>849-280215- /O.CON.KGRR.SC.Y.0075.000000T0000Z-151228T1200Z/ /O.CON.KGRR.GL.W.0017.151228T1200Z-151229T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 115 PM EST SUN DEC 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 1 AM EST TUESDAY... * WINDS...NORTH WINDS 10 TO 20 KNOTS BECOMING NORTHEAST 15 TO 25 KNOTS TONIGHT AND INCREASING TO EAST GALES TO 35 KNOTS ON MONDAY. * WAVES...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
718 WHUS73 KGRR 272006 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 306 PM EST SUN DEC 27 2015 LMZ844>849-280415- /O.CON.KGRR.SC.Y.0075.000000T0000Z-151228T1200Z/ /O.CON.KGRR.GL.W.0017.151228T1200Z-151229T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 306 PM EST SUN DEC 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 1 AM EST TUESDAY... * WINDS...NORTH WINDS 10 TO 20 KNOTS BECOMING NORTHEAST 15 TO 25 KNOTS TONIGHT AND INCREASING TO EAST GALES TO 45 KNOTS ON MONDAY. * WAVES...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
410 WHUS73 KGRR 280221 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 921 PM EST SUN DEC 27 2015 LMZ844>849-281030- /O.CON.KGRR.SC.Y.0075.000000T0000Z-151228T1200Z/ /O.CON.KGRR.GL.W.0017.151228T1200Z-151229T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 921 PM EST SUN DEC 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 1 AM EST TUESDAY... * WINDS...NORTH WINDS 10 TO 20 KNOTS BECOMING NORTHEAST 15 TO 25 KNOTS TONIGHT AND INCREASING TO EAST GALES TO 45 KNOTS ON MONDAY. * WAVES...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
121 WHUS73 KGRR 280832 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 332 AM EST MON DEC 28 2015 LMZ844>849-281645- /O.CON.KGRR.SC.Y.0075.000000T0000Z-151228T1200Z/ /O.CON.KGRR.GL.W.0017.151228T1200Z-151229T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 332 AM EST MON DEC 28 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST TUESDAY... * WINDS...NORTHEAST WINDS 15 TO 25 KNOTS TONIGHT AND INCREASING TO EAST GALES TO 40 KNOTS THIS AFTERNOON. * WAVES...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
265 WHUS73 KGRR 281209 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 709 AM EST MON DEC 28 2015 LMZ844>849-282015- /O.EXP.KGRR.SC.Y.0075.000000T0000Z-151228T1200Z/ /O.CON.KGRR.GL.W.0017.000000T0000Z-151229T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 709 AM EST MON DEC 28 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...EAST GALES TO 40 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
970 WHUS73 KGRR 281507 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1007 AM EST MON DEC 28 2015 LMZ844>849-282315- /O.CON.KGRR.GL.W.0017.000000T0000Z-151229T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1007 AM EST MON DEC 28 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WINDS...EAST GALES TO 40 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
464 WHUS73 KGRR 282013 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 313 PM EST MON DEC 28 2015 LMZ844>849-290415- /O.CON.KGRR.GL.W.0017.000000T0000Z-151229T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 313 PM EST MON DEC 28 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WINDS...EAST GALES TO 45 KNOTS THIS EVENING. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
927 WHUS73 KGRR 290209 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 909 PM EST MON DEC 28 2015 LMZ844>849-290600- /O.CON.KGRR.GL.W.0017.000000T0000Z-151229T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 909 PM EST MON DEC 28 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WINDS...EAST GALES TO 35 KNOTS DECREASING TO 10 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
815 WHUS73 KGRR 290526 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1226 AM EST TUE DEC 29 2015 LMZ844>849-291330- /O.CAN.KGRR.GL.W.0017.000000T0000Z-151229T0600Z/ /O.NEW.KGRR.SC.Y.0076.151229T0526Z-151230T1100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1226 AM EST TUE DEC 29 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...EAST 15 TO 25 KNOTS DECREASING TO 10 TO 20 KNOTS AND BECOMING NORTH. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Dec 27, 3:28 AM EST, 5 minutes earlier.
Area forecast discussion, Dec 27, 3:28 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 AM EST SUN DEC 27 2015
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE
.SYNOPSIS...
ISSUED AT 328 AM EST SUN DEC 27 2015
A NASTY STORM WITH HIGH WIND AND FREEZING RAIN IS HEADING TOWARD
LOWER MICHIGAN. FREEZING RAIN WILL DEVELOP MONDAY MORNING OVER THE
FAR SOUTHERN PORTION OF THE STATE AND SLOWLY MOVE NORTHWARD. THIS
STORM HAS THE POTENTIAL TO PRODUCE A QUARTER TO HALF INCH OF ICE AND
40 TO 50 MPH WINDS. SIGNIFICANT POWER OUTAGES ARE POSSIBLE MONDAY
AND MONDAY NIGHT. WE/RE ALSO HEADING INTO A PERIOD OF BELOW NORMAL
TEMPERATURES WITH HIGHS IN THE UPPER 20S TO AROUND 30 FOR THE LATTER
HALF OF THE WEEK.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 328 AM EST SUN DEC 27 2015
FORECAST CONCERNS DEAL WITH THE IMPENDING WINTER STORM. CONFIDENCE
CONTINUES TO INCREASE THAT WE/LL SEE A SIGNIFICANT ICING EVENT OCCUR
FROM LATE MONDAY MORNING THROUGH MONDAY NIGHT ACROSS THE CWA.
THERE HASN'T BEEN A WHOLE LOT OF CHANGE TO NWP DURING THE LAST
SEVERAL MODEL RUNS. THE ECMWF/NAM/CMC MODELS CONTINUE TO SHOW THE
MAJOR WINTER STORM MOVING FROM TEXAS NEWD TOWARD WISCONSIN BY 12Z
TUESDAY. SW MICHIGAN REMAINS IN THE COLDER OCCLUDED PORTION OF THE
STORM COMPARED TO THE SLIGHTLY WARMER GFS. HOWEVER...EVEN THE GFS
PRODUCES QUITE A BIT OF ICE.
THIS STORM LOOKS LIKE THE CLASSIC ICE STORM FOR SW LOWER MICHIGAN.
IT HAS A LOT OF THINGS GOING FOR IT...A STRONG FEED OF MOISTURE NWD
FROM THE GULF, A DEEPENING LOW PRESSURE SYSTEM...AND A STRONG HIGH
OVER QUEBEC FEEDING COLD DRY AIR IN FROM THE ENE. THERE/S ALSO SOME
INSTABILITY LATE MONDAY THAT COULD ADD TO THE PCPN RATES.
IT/S WORTH NOTING THAT GFS MOS GUIDANCE SHOWS SUSTAINED WINDS OF
30KTS MONDAY AFTERNOON AT GRR. THE 00Z GUIDANCE WAS A SLIGHT
INCREASE FROM THE 18Z GUIDANCE. THE NAM GUIDANCE SHOWED SUSTAINED
WINDS IN THE MID 20S. ALL OF THAT SUGGESTS WIND GUSTS IN THE 45 TO
50 MPH RANGE MONDAY AFTERNOON/EVENING. JUST THE WIND WILL BE ENOUGH
TO PRODUCE WIDESPREAD POWER OUTAGES. BUT THAT'S ONLY PART OF THE
ISSUE.
FORECAST SOUNDINGS SHOW THE CLASSING WARM WEDGE OF AIR DEVELOPING
MONDAY AFTERNOON AS THE WARMER AIR FROM THE GULF OVERRIDES THE
COLDER AIR COMING IN FROM THE EAST. THIS OVERRUNNING WILL PRODUCE
RAIN IN THE CLOUDS ACROSS MUCH OF THE CWA FROM SOUTH TO NORTH
MONDAY. GIVEN SFC TEMPS IN THE 20S FOR MOST OF THE DAY...FREEZING
RAIN IS WHAT WE/LL SEE ON THE SFC. AS THE PCPN MOVES NORTH THROUGH
THE LATE AFTERNOON SLEET WILL LIKELY DEVELOP NORTH OF M-46 BEFORE IT
MIXES WITH THE FREEZING RAIN. THERE IS SOME NEGATIVE EPV THAT
DEVELOPS OVER THE SOUTHERN CWA TOWARD 00Z. THIS CONVECTIVE POTENTIAL
COULD RESULT IN HIGHER PCPN RATES AND THUS ICE ACCRETION. IT LOOKS
CERTAINLY POSSIBLE THAT WE COULD SEE A QUARTER TO A HALF INCH OF ICE
MONDAY INTO MONDAY NIGHT BEFORE WARMER AIR ARRIVES AND THE PCPN
CHANGES TO RAIN. GIVEN THE STRONG WINDS ALSO EXPECTED...THIS
COMBINATION HAS THE POTENTIAL TO CAUSE SIGNIFCANT INTERRUPTIONS IN
POWER WITH DOWNED TREES AND POWER LINES...NOT TO MENTION THE TRAVEL
HAZARDS OF THE ICE ON ROADWAYS AND SIDEWALKS.
CONDITIONS WILL IMPROVE MONDAY NIGHT AS WARMER AIR WORKS INTO THE
CWA FROM THE SOUTH. THAT SAID...THE NRN CWA MAY SEE MIXED
SNOW/SLEET/FREEZING RAIN FOR MUCH OF THE NIGHT. PCPN WILL CHANGE TO
MIXED RAIN AND SNOW TUESDAY AS THE LOW MOVES TO QUEBEC.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 328 AM EST SUN DEC 27 2015
WEATHER MORE TYPICAL OF THE END OF DECEMBER IS EXPECTED IN THE LONG
TERM PERIOD AS THE NRN BRANCH OF THE JET DIPS DOWN INTO THE AREA FOR
AT LEAST A FEW DAYS. THE GFS DIGS THE JET FARTHER SOUTH THAN THE
ECMWF BUT BOTH SOLUTIONS SUPPORT TEMPERATURES CLOSER TO NORMAL ALONG
WITH OCCASIONAL LAKE EFFECT SNOW SHOWERS THURSDAY THROUGH SATURDAY.
THIS COULD LEAD TO TRAVEL IMPACTS.
WITH THE COLDER AIR AND CYCLONIC FLOW ENTRENCHED OVER THE GRTLKS
REGION SOME SNOW ACCUMULATIONS APPEAR LIKELY. HOWEVER THE DAILY
SPECIFICS IN TERMS OF AMOUNTS AND SPATIAL DISTRIBUTION ARE SKETCHY
AT THIS TIME DUE TO LOW CONFIDENCE IN TIMING/STRENGTH OF SHORTWAVES
AND JUST HOW COLD IT WILL BE AT H8. THESE FEATURES WILL DICTATE THE
MOISTURE DEPTH/INVERSION HEIGHTS AND LIFT IN THE DGZ...AS WELL AS
THE LOW LEVEL FLOW REGIME.
BEFORE THE COLDER AIR ARRIVES IT WILL STILL BE MILD ENOUGH ON
WEDNESDAY TO SUPPORT MIXED LIGHT RAIN AND SNOW WITH HIGHS IN THE MID
TO UPPER 30S.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1157 PM EST SAT DEC 26 2015
AREAS OF IFR AND LIFR EXPECTED OVERNIGHT WITH CONDITIONS
IMPROVING TO MVFR MOST PLACES BY 15Z SUNDAY. EXPECT CEILINGS OF
1500 TO 2500 FEET AGL TO PERSIST THOUGH SUNDAY AFTERNOON. NORTHEAST
WINDS WILL INCREASE ON SUNDAY WITH SOME GUSTS TO 20 KNOTS DURING
THE AFTERNOON.
&&
.MARINE...
ISSUED AT 328 AM EST SUN DEC 27 2015
SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH SUNDAY NIGHT. ISSUED
A GALE WARNING FROM MONDAY MORNING THROUGH MONDAY EVENING. IT/S
POSSIBLE THERE COULD BE A FEW STORM FORCE WIND GUSTS EARLY MONDAY
EVENING.
&&
.HYDROLOGY...
ISSUED AT 1239 PM EST SAT DEC 26 2015
BEING THAT MODELS HAVE TRENDED A BIT HIGHER WITH PRECIPITATION
AMOUNTS THROUGH MONDAY...MORE CONFIDENCE EXISTS FOR RISES ON RIVERS
THROUGH SW LOWER THIS WEEK. THE SYCAMORE CREEK AT HOLT IS CURRENTLY
THE ONLY SITE TO INCLUDE AN ADVISORY.
THE EXTENT OF THE HEAVIER RAIN EXPECTED TO OUR SOUTH HAS SLIGHTLY
NUDGED NORTHWARD OVER THE LAST COUPLE OF DAYS. LOCATIONS TO THE
SOUTH OF I-94 MAY PUSH 2 INCHES BY LATE MONDAY...ESPECIALLY FOR
SOUTHERN CALHOUN AND JACKSON COUNTIES. THOSE AMOUNTS ARE ROUGHLY
CUT IN HALF (~1 IN.) AS YOU TRAVEL NORTH OF GRAND RAPIDS.
OVERALL...THE MAIN CONCERN FOR MINOR FLOODING WILL EXIST IN THE
SOUTHERN HALF OF THE FORECAST AREA. ELSEWHERE...WITHIN BANK RISES
ARE EXPECTED WITH THE POSSIBILITY OF OTHER SITES JUMPING INTO
ACTION STAGE IF GREATER AMOUNTS COME TO FRUITION.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
FOR MIZ037>040-043>046-050>052-056>059-064>067-071>074.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR LMZ844>849.
GALE WARNING FROM 7 AM MONDAY TO 1 AM EST TUESDAY FOR LMZ844>849.
&&
SYNOPSIS...04
SHORT TERM...04
LONG TERM...MEADE
AVIATION...OSTUNO
HYDROLOGY...JAM
MARINE...04Hazardous weather outlook, Dec 26, 1:50 PM EST, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 150 PM EST SAT DEC 26 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-271900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 150 PM EST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TRAVEL IMPACTS AND SCATTERED POWER OUTAGES ARE POSSIBLE MONDAY AND MONDAY NIGHT DUE TO A PERIOD OF FREEZING RAIN AND STRONG WINDS. SNOW SHOWERS AND SUB FREEZING TEMPERATURES ON THURSDAY AND FRIDAY MAY LEAD TO AREAS OF SLIPPERY TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-271900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 150 PM EST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WINDS AND WAVES THAT ARE HAZARDOUS TO SMALL CRAFT CAN BE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND WAVES THAT ARE HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH MID WEEK. THERE IS A CHANCE THAT GALE FORCE WIND GUSTS MAY OCCUR LATE MONDAY MORNING THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:42 AM EST | Winter Storm Watch | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 12 hr |
| Dec 27, 3:53 PM EST | Winter Storm Warning | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 35 hr |
| Dec 27, 3:53 PM EST | Winter Weather Advisory | GRR | Calhoun, Jackson, Kalamazoo, Van Buren | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.